Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 28, 2019, 5:42 PM CDT for Calhoun County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2019, 5:42 PM CDT (22:42 UTC)
- Expired
- Mar 28, 2019, 6:18 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 470 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WUUS53 KLSX 282242
SVRLSX
ILC013-MOC183-189-282330-
/O.NEW.KLSX.SV.W.0019.190328T2242Z-190328T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
542 PM CDT THU MAR 28 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
St. Charles County in east central Missouri...
Northern St. Louis County in east central Missouri...
* Until 630 PM CDT.
* At 542 PM CDT, severe thunderstorms were located along a line
extending from Chain of Rocks to near New Melle, moving east at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Wentzville, Maryland
Heights, Hazelwood, Webster Groves, Ferguson, Creve Coeur,
Overland, Clayton, Jennings, Lake St. Louis, St. Ann and Bridgeton.
This includes Interstate 70 in Missouri between exits 208 and 231.
This also includes Confluence State Park and First Missouri State
Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3880 9012 3871 9026 3860 9032 3867 9096
3871 9096 3888 9085 3888 9081 3891 9080
3893 9074 3891 9072 3892 9069 3893 9070
3894 9066 3897 9067 3897 9055 3895 9052
3896 9039 3892 9031 3891 9023 3884 9011
TIME...MOT...LOC 2242Z 272DEG 42KT 3890 9079 3874 9089
HAIL...<.75IN
WIND...60MPH
$$
Maples1 follow-up statement
948
WWUS53 KLSX 282318
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
618 PM CDT THU MAR 28 2019
ILC013-MOC183-189-282328-
/O.CAN.KLSX.SV.W.0019.000000T0000Z-190328T2330Z/
Calhoun IL-St. Charles MO-St. Louis MO-
618 PM CDT THU MAR 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...ST.
CHARLES AND NORTHERN ST. LOUIS COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3880 9012 3871 9026 3860 9032 3867 9096
3871 9096 3888 9085 3888 9081 3891 9080
3893 9074 3891 9072 3892 9069 3893 9070
3894 9066 3897 9067 3897 9055 3895 9052
3896 9039 3892 9031 3891 9023 3884 9011
TIME...MOT...LOC 2313Z 272DEG 42KT 3889 9032 3873 9042
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:45 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 28, 3:45 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 345 PM CDT Thu Mar 28 2019 .SHORT TERM... (Through Late Friday Night) Issued at 344 PM CDT Thu Mar 28 2019 Weakening MCS over northwestern MO will shift eastward through northern and central MO and west central IL this evening with more scattered activity further south. It appears that most of the showers/storms late tonight will be across central and southeast MO and southwest IL and will be more scattered in nature on the nose of a veering southwesterly low level jet. A cold front across northern MO will sag slowly southward into central MO on Friday with most of the showers along and south of this front where better low level moisture and instability will exist. Despite low level cloud cover and precipitation highs on Friday south of the front will be at or slightly above normal for the end of March. Cooler highs can be expected across northeast MO and west central IL. More widespread showers along with a few storms can be expected Friday night as a surface low develops along the nearly stationary front as a positively tilted upper level trough approaches from the northern Plains. Colder temperatures are forecast for Friday night due to low level cold air advection behind the cold front that will progress southeastward into southeast MO and southwest IL by 12Z Saturday. These rounds of rain, possibly heavy at times may exacerbate some of the river flooding across parts of our area and possibly create new flooding issues on some of the smaller creaks and streams. GKS .LONG TERM... (Saturday through Next Thursday) Issued at 344 PM CDT Thu Mar 28 2019 Focus remains the precip chances this weekend. Models are in good agreement through the period. There are some differences that appear, but are generally minimal and in some cases, have little if any impact on the region. A cold front will pass through much of the CWA early Sat morning and should be on the southeast CWA border at 12z Sat. Expect some minor temp recovery during the day, but for the most part, the morning temperature will be the high for the day. Models are lagging the upper trof a bit which should help precip linger into the afternoon hours across southeast portions of the CWA. While CAA will continue in low levels, do not currently anticipate enough cold air to turn the rain over to snow. Behind this front, a fairly large surface ridge will build into the region. This ridge will help keep temps some 10 degrees below seasonal average through Mon. This results in overnight lows below freezing. Again. These cooler temps should be short lived with temperatures rebounding into the low 60s by Tues. There is some uncertainty that temps will warm this quickly, but think the going forecast is within reason for now given the strong insolation potential. The next approaching system brings another chance for rain mid to late next week. Tilly && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1140 AM CDT Thu Mar 28 2019 A front extending across southeast IA and northwest MO will drop slowly southward and extend through COU to just north of St Louis by 12Z Friday. The southwest wind will become north-northeasterly in UIN late tonight after fropa, and become southeasterly in COU and southerly in the St Louis metro area this evening. Isolated showers may already impact COU and the St Louis metro this afternoon. More widespread showers and storms now across northeast KS will shift eastward into the taf sites this evening. The cloud ceilings will lower tonight as the lower levels of the atmosphere saturate down into the IFR category by Friday morning. SPECIFICS FOR KSTL: A front extending across southeast IA and northwest MO will drop slowly southward and extend through COU to just north of St Louis by 12Z Friday. The southwest wind will become southerly this evening. Isolated showers may already impact STL this afternoon. More widespread showers and storms now across northeast KS will shift eastward into the STL area this evening. The cloud ceilings will lower tonight as the lower levels of the atmosphere saturate down into the IFR category by Friday morning. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 28, 4:00 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 PM CDT Thu Mar 28 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 400 PM CDT Thu Mar 28 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms across much of the area. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Major river flooding is expected to continue at Saverton Lock and Dam on the Mississippi River. Otherwise, moderate flooding will continue at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms Friday through Saturday morning across parts of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Special weather statement, Mar 28, 5:35 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service St Louis MO
535 PM CDT THU MAR 28 2019
ILZ098-099-MOZ052-060-061-063-064-282315-
Calhoun IL-Jersey IL-St. Louis MO-St. Charles MO-Lincoln MO-
Warren MO-St. Louis City MO-
535 PM CDT THU MAR 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY...ST. CHARLES...SOUTHEASTERN LINCOLN...CENTRAL
ST. LOUIS AND EAST CENTRAL WARREN COUNTIES AND WEST CENTRAL ST. LOUIS
CITY UNTIL 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fountain N' Lakes to near New Melle.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Ballwin, Wentzville,
Kirkwood, Maryland Heights, Hazelwood, Webster Groves, Ferguson,
Creve Coeur, Overland, Clayton, Jennings and Lake St. Louis.
This includes Interstate 70 in Missouri between exits 208 and 231.
This also includes Babler Memorial State Park, First Missouri State
Capitol Historic Site, and Pere Marquette State Park.
LAT...LON 3860 9027 3861 9073 3864 9073 3861 9076
3862 9102 3899 9089 3898 9028 3892 9028
3891 9022
TIME...MOT...LOC 2235Z 268DEG 44KT 3892 9086 3871 9096
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:35 PM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.